Crohn's Disease Forum » General IBD Discussion » Biologics with fewer side effects?


04-03-2019, 05:43 AM   #1
Delta_hippo
 
Join Date: Jan 2019

My Support Groups:
Biologics with fewer side effects?

I'm really struggling with crohns disease.

Flared a year ago, started prednisolone, colonoscopy a couple of months later showed disease spreading. Started azathioprine and budesonide, three months later felt terrible. Switched aza to 6mp. Three months later, really ill again, stopped 6mp. Did another course of budesonide, didn't help at all, crp climbed to 90.

Started infliximab (remi) in Feb, Crp dropped straight away but still felt rough. Since third infusion have gone really downhill, pulse racing, low blood pressure, dizzy, nauseous, struggling to eat, struggling to stand up to be honest. Got emergency appointment with GI tomorrow. IBD nurse thinks I can't tolerate immunosuppresant as soon as it builds up in system.

So question is, has anyone else struggled like this with meds and if so, what did you do? Is there a biologic that is easier to tolerate?
04-03-2019, 07:17 AM   #2
Jo-mom
Senior Member
 
Jo-mom's Avatar
 
Join Date: Jan 2019
Location: Toronto, Ontario

My Support Groups:
Sounds like you are having trouble with all the medications, not just infliximab. It can take a little while for infliximab to work properly, and seeing the your CRP dropped, that is still a positive sign. It is good you have an emergency app't with your GI tomorrow. He/she will probably provide you with the best answer. There are definitely other biologics that you haven't tried yet so there is a lot for you out there. Good luck and keep us posted.
__________________
Mom of L (20)

Diagnosed at 19 with moderate to severe crohn's (July 2018) - likely had it since early teens asympomatically -

Enteropathic arthritis - diagnosed June 2018 - showed symptoms mid teens.

Entocort August 2018 to January 2018
Remicade - Sept 2018 to May 2019 -5 mg/kg every 4 weeks

May 2019 to present 10 mg/kg every 4 weeks
04-03-2019, 07:55 AM   #3
Jonny84
 
Jonny84's Avatar
 
Join Date: Jun 2015
Location: Edinburgh, United Kingdom

My Support Groups:
THe next step might be Entyvio?

I struggled with side effects on Remicade and am now coming up for my 5th Entyvio infusion. I feel much better. My Crohn's is under control and no side effects to speak of.

Entyvio is a gut specific rather not a systemic immune suppressant so has fewer side effects. Worth discussing with your GI, it could be a good option for you.
04-03-2019, 10:04 AM   #4
Scipio
Senior Member
 
Scipio's Avatar
 
Join Date: Oct 2015
Location: San Diego

My Support Groups:
Both Entyvio and Stelara have been reported to have fewer safety problems than the anti-TNFs such as Remicade. If Remicade continues to be a problem I suggest discussing with your doctor a possible switch.
04-03-2019, 06:04 PM   #5
Tuff
Senior Member
 
Tuff's Avatar
 
Join Date: Feb 2013
Location: Ontario

My Support Groups:
I had problems with Remicade, Azathioprine and the antibiotics. I'm now on Stelara and MTX and have been in remission for over a year. The MTX is giving me some side effects now, so I'm going to ask for the dosage to be reduced. I'm feeling better than I ever have since I was diagnosed in 2011. Hang in there, you'll find something that works. Have you ever kept a food diary? I also have a pretty restricted diet.
04-04-2019, 09:19 AM   #6
Delta_hippo
 
Join Date: Jan 2019

My Support Groups:
Thank you all for your help and suggestions. The GI agreed to switch me to Entyvio so hopefully that will go better. In the meantime I am just hoping to feel better soon.

Best wishes to you all
Reply

Crohn's Disease Forum » General IBD Discussion » Biologics with fewer side effects?
Thread Tools


All times are GMT -5. The time now is 12:13 AM.
Copyright 2006-2017 Crohnsforum.com